Ohio, 2011

Damaging Wind in Ohio, June 22, 2011

June 22, 2011 · NWS IWX · 1 event in 1 county or zone

Low pressure drifted slowly east out of the eastern Plains into the area. A cold front swept in during the afternoon and evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

Low pressure drifted slowly east out of the eastern Plains into the area. A cold front swept in during the afternoon and evening. Instability increased ahead of the front, but was hampered by extensive cloud cover for much of the day. Pockets of heating allowed for a few storms to develop and become briefly severe.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 22, 2:25 PM EST, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 22, 2:25 PM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
325 PM EDT WED JUN 22 2011

.SHORT TERM...THIS AFTERNOON THROUGH THURSDAY NIGHT

MAIN CONCERNS ARE IN THE NEAR TERM WITH SEVERE THUNDERSTORM WATCH
538 IN EFFECT THROUGH 23Z FOR THE EASTERN HALF OF THE FA. AS OF
19Z...A BROKEN LINE OF NON-SEVERE CONVECTION WAS ALIGNED FROM NORTH
TO SOUTH FROM NEAR GRISSOM TO JUST EAST OF WARSAW AND THREE RIVERS.
THIS ACTIVITY DEVELOPED ALONG A SFC TROUGH TIED TO A STACKED LOW
NEAR LA CROSSE WISCONSIN. UNLIKE YESTERDAY...SUFFICIENT SHEAR AND
STRONG UNIDIRECTIONAL FLOW FOR SUSTAINABLE UPDRAFTS IS PRESENT...PER
A MID/UPPER LEVEL JET STREAK PIVOTING NEWD THROUGH THE OH
VALLEY...WITH EFFECTIVE DEEP SHEAR VALUES ON THE ORDER OF 40-50
KNOTS. HOWEVER...MEAGER MID LEVEL LAPSE RATES AND EXIT OF
YESTERDAY/S RICH LOW LVL THETA-E AIRMASS HAS ONLY SUPPORTED
MLCAPE/S NEAR 1000 J/KG THIS AFTN EAST OF THIS SFC TROUGH.
UPDRAFTS HAVE STRUGGLED SO FAR GIVEN THIS AND THE EXIT OF BETTER
DYNAMICS ON NOSE OF MID LEVEL JET. POTENTIAL FURTHER
DESTABILIZATION ALONG/EAST OF THE INTERSTATE 69 CORRIDOR...AND
SLIGHTLY BETTER SHEAR MAY SUPPORT A MORE CONDUCIVE ENVIRONMENT FOR
SEVERE THUNDERSTORMS HERE BTW 20-23Z. THE MAIN THREAT CONTINUES TO
BE DAMAGING WINDS GIVEN STRONG UNIDIRECTIONAL FLOW...WITH WOLCOTT
PROFILER SHOWING 30-40 KNOTS 0-2 KM AND 40-50 KNOTS 2-4 KM. THIS
CONVECTION SHOULD EXIT TO THE EAST BY 23/00Z.
OTHERWISE...INSTABILITY SHOWERS HAVE POPPED UP ACROSS NRN ILLINOIS
WHERE MORNING SUN AIDED IN STEEP LOW LVL LAPSE RATES IN CYCLONIC
FLOW. CONTINUED WITH A CHC MENTION ACROSS THE FA THROUGH THIS
EVENING...BEST CHANCES NW...TO ACCOUNT FOR A FEW ISO SHOWERS
POSSIBLY MAKING IT INTO OUR FA.

THE AFOREMENTIONED STACKED LOW WILL MEANDER EWD INTO THE NRN GREAT
LAKES TONIGHT THROUGH THURSDAY NIGHT. THIS FEATURE WILL BRING
UNSEASONABLE COOL AND MOSTLY CLOUDY WX TO THE FA DURING THIS
TIME...ESPECIALLY ACROSS NRN AREAS CLOSER TO THIS CIRCULATION. BROAD
CYCLONIC FLOW...DEEP MOISTURE...AND POTENTIAL VORT MAXES
FUJIWARAING  AROUND THE UPPER LOW SUPPORTS CHANCE POPS FOR SHOWERS
DURING THIS TIME...HIGHEST IN THE NORTH. DID ADD SLIGHT CHC FOR
THUNDER IN THE FAR SE THU AFTN GIVEN PROGGED STEEP LOW LVL LAPSE
RATES AND POSSIBLE WEAK INSTABILITY.

&&

.LONG TERM...

FRIDAY THROUGH WEDNESDAY

UPPER LOW ACROSS THE NORTHERN GREAT LAKES WILL CONTINUE TO FILL AND
MOVE OFF TO THE NORTHEAST FRIDAY. COOLER NORTHWEST FLOW BEHIND THIS
SYSTEM WILL BRING BELOW NORMAL TEMPERATURES TO THE AREA FRIDAY AND
FRIDAY NIGHT. LINGERING SHOWERS ARE POSSIBLE FRIDAY
MORNING...ESPECIALLY ACROSS THE NORTHEAST...AS TROF AXIS SWINGS EAST
OF THE AREA AROUND THE LOW. DECIDED TO ADD LOW CHANCE POP TO THE
FRIDAY PERIOD. SEEMS TO BE SOME CONTINUITY WITH RECENT MODEL RUNS
FOR ENOUGH SYNOPTIC SUPPORT FOR A FEW SHOWERS...ALBEIT ISOLATED AND
LIGHT.

HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE WEST ON SATURDAY.
TEMPERATURES WILL BE SLIGHTLY WARMER...BUT STILL BELOW NORMAL...WITH
HIGHS IN THE 70S. UPPER LEVEL FLOW BECOMES MORE ZONAL BY SATURDAY
NIGHT...AS A FRONTAL BOUNDARY FROM THE MID MISSISSIPPI VALLEY ALONG
THE OHIO RIVER VALLEY BEGINS TO SLOWLY LIFT NORTHWARD. MODELS BEGIN
TO DIVERGE AT THIS POINT REGARDING THE NORTHWARD EXTENT OF THE FRONT
AND ANY RESULTANT PRECIP. RECENT 12Z GFS SHOWS THE FRONT LIFTING
FURTHER NORTHWARD INTO THE AREA SUNDAY AND RETREATING SOUTHWARD
AGAIN ON TUESDAY. PREVIOUS MODEL RUNS KEEP THE FRONT SUPPRESSED
FURTHER SOUTH THROUGHOUT THIS PERIOD.

H5 S/W PROGGED TO MOVE EASTWARD THROUGH THE MISSISSIPPI VALLEY ALONG
THE FRONT INTO THE LOWER GREAT LAKES/OHIO VALLEY REGION. PREVIOUS
GFS RUN ALONG WITH 00Z ECMWF KEEP THIS ENERGY SUPPRESSED FURTHER
SOUTH ALONG THE OHIO RIVER VALLEY...WHILE LATEST 12Z GFS IS FURTHER
NORTH. FOR NOW...WILL KEEP FCST DRY SUNDAY THROUGH MONDAY NIGHT
GIVEN MODEL INCONSISTENCIES.

NEXT SYSTEM OF INTEREST WILL BE A TROF PROGGED TO MOVE EASTWARD
ACROSS THE NORTHERN TIER MONDAY AND INTO THE GREAT LAKES BY TUESDAY.
THIS WILL DROP A WEAK COLD FRONT/TROF THROUGH THE AREA SOMETIME
TUESDAY INTO WEDNESDAY. DECIDED TO ADD SLIGHT CHANCE POPS TUESDAY
AND TUESDAY NIGHT MAINLY FOR COLLABORATION. MODELS ARE IN DECENT
AGREEMENT FOR TROF/FROPA DURING THIS TIME FRAME...BUT WILL
DEFINITELY NEED REFINED AND ADJUSTED AS MODELS CONVERGE ON A
SOLUTION.

NO MAJOR CHANGES TO TEMPERATURES...WITH A GENERAL WARMING TREND TO
NEAR NORMAL TEMPERATURES THROUGH THE PERIOD. WENT A TOUCH COOLER FOR
FRIDAY...ESPECIALLY ACROSS THE NORTHEAST AS UPPER LOW PULLS OUT OF
THE AREA.&&

.AVIATION... /18Z TAFS /

SFC TROUGH HAS ACCELERATED THROUGH SBN WITH PRIMARILY VFR
CONDITIONS EXPECTED FOR THE REMAINDER OF THE AFTN HERE. A LINE
OF BROKEN CONVECTION JUST WEST OF FWA SHOULD MOVE THROUGH THE
TERMINAL BTW 19-21Z. BRIEF MVFR/IFR CONDITIONS POSSIBLE WITH THIS
LINE OF CONVECTION. OTHERWISE...VFR CONDITIONS WILL GENERALLY
PREVAIL THIS AFTN AND EARLY THIS EVENING AT FWA AS WELL. A STRATO-
CU DECK...ASSOCIATED WITH A STACKED LOW THAT IS TRACKING TOWARDS
THE NRN GREAT LAKES...WILL SPIN INTO THE AREA TONIGHT INTO
TOMORROW. LOWER IFR CONDITIONS ARE POSSIBLE AT SBN FOR A
TIME...WITH MAINLY MVFR CIGS ANTICIPATED AT FWA. GUSTY SSW
WINDS...WITH GUSTS TO 30 MPH THIS AFTN...WILL DISSIPATE EARLY THIS
EVENING.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...STEINWEDEL
LONG TERM...NG
AVIATION...STEINWEDEL
Hazardous weather outlook, Jun 22, 4:17 AM EST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
517 AM EDT WED JUN 22 2011

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-230930-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
517 AM EDT WED JUN 22 2011 /417 AM CDT WED JUN 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT MOVING EAST ACROSS THE AREA TODAY IS EXPECTED TO
CAUSE SCATTERED THUNDERSTORMS. THE STORMS WILL BE MOST NUMEROUS
THIS AFTERNOON OVER EASTERN PORTIONS OF THE AREA WHERE SOME OF
THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER EASTERN PORTIONS OF THE AREA
THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-230930-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
517 AM EDT WED JUN 22 2011 /417 AM CDT WED JUN 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND THIS
EVENING. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE
BERRIEN COUNTY SHORELINE THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A MODERATE RISK OF RIP CURRENTS THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Jun 22, 11:13 AM EST, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1213 PM EDT WED JUN 22 2011

INZ004-005-012>014-MIZ077-078-221715-
BERRIEN MI-CASS MI-ELKHART IN-MARSHALL IN-PULASKI IN-ST. JOSEPH
IN-STARKE IN-
1213 PM EDT WED JUN 22 2011

...DEVELOPING LINE OF THUNDERSTORMS MOVING TOWARD WESTERN
MARSHALL...ST. JOSEPH...NORTHWESTERN ELKHART AND EXTREME
NORTHWESTERN FULTON COUNTIES IN NORTH CENTRAL INDIANA...AND EASTERN
PULASKI...EXTREME NORTHEASTERN LA PORTE AND EASTERN STARKE COUNTIES
IN NORTHWEST INDIANA...AND WESTERN CASS AND BERRIEN COUNTIES IN
SOUTHWEST MICHIGAN...

AT 1210 PM EDT/1110 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF DEVELOPING THUNDERSTORMS EXTENDING FROM FAIR
PLAIN TO WALKERTON TO WINAMAC...MOVING NORTHEAST AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  BENTON HARBOR AND BENTON HEIGHTS...
  BUCHANAN...
  PLYMOUTH...
  NILES...
  SOUTH BEND...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4208 8623 4207 8605 4159 8599 4117 8644
      4117 8647 4114 8647 4096 8666 4141 8652
      4152 8652 4153 8650 4157 8648 4165 8649
      4165 8652 4207 8652 4225 8637 4225 8623
TIME...MOT...LOC 1612Z 207DEG 32KT 4207 8647 4149 8646
          4110 8657
Special weather statement, Jun 22, 12:01 PM EST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
101 PM EDT WED JUN 22 2011

INZ004-MIZ078-221745-
CASS MI-ST. JOSEPH IN-
101 PM EDT WED JUN 22 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN ST. JOSEPH COUNTY
IN NORTH CENTRAL INDIANA...AND CASS AND EXTREME NORTHWESTERN ST.
JOSEPH COUNTIES IN SOUTHWEST MICHIGAN...

AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
DOWAGIAC TO EDWARDSBURG TO SOUTH BEND...MOVING NORTHEAST AT 45 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  DOWAGIAC AND GRANGER...
  EDWARDSBURG AND CASSOPOLIS...
  MARCELLUS...
  DAILEY...
  LA GRANGE...
  EAGLE LAKE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4207 8576 4200 8576 4155 8635 4180 8621
      4198 8623 4199 8622 4207 8622
TIME...MOT...LOC 1700Z 225DEG 37KT 4211 8620 4186 8613
          4170 8622
Special weather statement, Jun 22, 1:33 PM EST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
233 PM EDT WED JUN 22 2011

INZ006-007-MIZ079>081-221900-
BRANCH MI-HILLSDALE MI-LAGRANGE IN-ST. JOSEPH MI-STEUBEN IN-
233 PM EDT WED JUN 22 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN STEUBEN AND EASTERN
LAGRANGE COUNTIES IN NORTHEAST INDIANA...AND SOUTHWESTERN HILLSDALE
COUNTY IN SOUTHEAST MICHIGAN...AND EASTERN ST. JOSEPH AND BRANCH
COUNTIES IN SOUTHWEST MICHIGAN...

AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CENTREVILLE TO 9
MILES WEST OF BRONSON TO 21 MILES SOUTH OF BRONSON...MOVING NORTHEAST
AT 45 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  COLDWATER...
  COLON AND BRONSON...
  UNION CITY...
  FREMONT...LAKE OF THE WOODS
  LAGRANGE...ORLAND AND MONGO...
  GILEAD...MATTESON LAKE AND SHERWOOD...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
WEDNESDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

LAT...LON 4206 8482 4173 8479 4156 8538 4180 8542
      4195 8555 4208 8531 4208 8486
TIME...MOT...LOC 1832Z 240DEG 37KT 4196 8546 4185 8531
          4161 8529
Special weather statement, Jun 22, 1:43 PM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
243 PM EDT WED JUN 22 2011

INZ006>009-221915-
DE KALB IN-LAGRANGE IN-NOBLE IN-STEUBEN IN-
243 PM EDT WED JUN 22 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN DE KALB...NOBLE...
SOUTHWESTERN STEUBEN AND LAGRANGE COUNTIES...

AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ALBION...OR 9 MILES SOUTHEAST OF LIGONIER...
MOVING NORTHEAST AT 50 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH AND OCCASIONAL CLOUD TO GROUND
LIGHTNING ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  LAGRANGE...
  ROME CITY...WOLCOTTVILLE AND OLIVER LAKE...
  WOODRUFF...ADAMS LAKE AND PLATO...
  BRUSHY PRAIRIE AND ELMIRA...
  MONGO AND ONTARIO...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
WEDNESDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

LAT...LON 4164 8506 4138 8522 4132 8543 4137 8554
      4148 8556 4176 8556 4176 8550
TIME...MOT...LOC 1842Z 206DEG 45KT 4144 8543
Special weather statement, Jun 22, 3:27 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
427 PM EDT WED JUN 22 2011

INZ018-026-027-034-OHZ004-015-016-024-025-222130-
ADAMS IN-ALLEN OH-ALLEN IN-DEFIANCE OH-JAY IN-PAULDING OH-PUTNAM
OH-VAN WERT OH-WELLS IN-
427 PM EDT WED JUN 22 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN JAY COUNTY IN EAST
CENTRAL INDIANA...AND EASTERN WELLS...ADAMS AND SOUTHEASTERN ALLEN
COUNTIES IN NORTHEAST INDIANA...AND SOUTHERN DEFIANCE COUNTY IN
NORTHWEST OHIO...AND NORTHWESTERN ALLEN...PAULDING...VAN WERT AND
WESTERN PUTNAM COUNTIES IN WEST CENTRAL OHIO...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONROE...MOVING NORTHEAST AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  VAN WERT...
  DELPHOS...
  MONROEVILLE...
  CONVOY AND OHIO CITY...
  PAYNE...
  PAULDING...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
WEDNESDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

LAT...LON 4091 8408 4072 8449 4073 8471 4072 8471
      4072 8479 4058 8480 4050 8498 4077 8515
      4128 8445
TIME...MOT...LOC 2027Z 234DEG 33KT 4072 8489

FISHER
Local storm report, Jun 22, 3:36 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
436 PM EDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND GST     2 ENE BLUFFTON          40.75N  85.14W
06/22/2011  M55 MPH          WELLS              IN   TRAINED SPOTTER

            LIMBS DOWN

&&

EVENT NUMBER IWX1101093

SC

The radar

The Northern Indiana radar (KIWX), 112 km away, was scanning. The volume nearest the first event began at 21:07 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Van Wert

When
June 22, 4:08 PM EST to 4:09 PM EST
Where
Van Wert County, 0.25 mi ENE of Ohio City
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.771, -84.615

Emergency management officials reported a healthy tree with a diameter of 12 to 18 inches blown down by strong winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2011Every state in 2011This day in weather historyWarnings in Ohio, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 326781.